Alert archive / Alabama / Flash Flood Warnings in 2014

Flash Flood Warning 50, NWS Huntsville, AL

December 23, 2014Madison County, Alabama

NWS Huntsville, AL issued this flash flood warning at Dec 23, 2014, 5:47 PM CST for Madison County, Alabama. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2014, 5:47 PM CST (23:47 UTC)
Expired
Dec 23, 2014, 11:30 PM CST
In force
6 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 8:30 PM CSTFLASH FLOOD2 Nnw Madison, ALFLASH FLOODING NEAR THE INTERSECTION OF BALCH AND GILLESPIE ROADS IN MADISON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 163 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WGUS54 KHUN 232347
FFWHUN
ALC089-240530-
/O.NEW.KHUN.FF.W.0050.141223T2347Z-141224T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
547 PM CST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 1130 PM CST
    
* AT 536 PM CST...DOPPLER RADAR AND RIVER GAUGE REPORTS INDICATED A 
  THUNDERSTORM PRODUCING HEAVY RAIN OVER THE INDIAN CREEK BASIN. THE 
  STAGE AT INDIAN CREEK WAS 5.5 FT AT 515 PM. CURRENT RAINFALL 
  AMOUNTS ARE AROUND ONE INCH WITH AN ADDITIONAL 1 TO 2 INCHES OF 
  RAINFALL POSSIBLE THROUGH 1130 PM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HUNTSVILLE...MADISON...REDSTONE ARSENAL...TRIANA...ALABAMA A AND M
  UNIVERSITY...MARSHALL SPACE FLIGHT CENTER...UNIVERSITY OF ALABAMA
  IN HUNTSVILLE...HUNTSVILLE INTERNATIONAL AIRPORT AND FARLEY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3479 8656 3458 8655 3460 8677 3478 8677

$$

07
3 follow-up statements
354 
WGUS74 KHUN 240007
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 PM CST TUE DEC 23 2014

ALC089-240530-
/O.CON.KHUN.FF.W.0050.000000T0000Z-141224T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON AL-
607 PM CST TUE DEC 23 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CST FOR
SOUTHWESTERN MADISON COUNTY...

AT 559 PM CST...HEAVY RAIN CONTINUES OVER SOUTHWEST MADISON COUNTY 
AND THE INDIAN CREEK BASIN. FLOOD STAGE FOR INDIAN CREEK IS 7.5 FT 
WITH THE CURRENT STAGE AT 6 PM APROACHING 6 FT. FLOODING OF INDIAN 
CREEK WILL LIKELY BEGIN WITHIN THE NEXT 1 TO 2 HOURS AS ADDITIONAL 1 
TO 2 INCHES OF RAINFALL IS EXPECTED THROUGH 1130 PM.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
HUNTSVILLE...MADISON...REDSTONE ARSENAL...TRIANA...ALABAMA A AND M 
UNIVERSITY...MARSHALL SPACE FLIGHT CENTER...UNIVERSITY OF ALABAMA IN 
HUNTSVILLE...HUNTSVILLE INTERNATIONAL AIRPORT AND FARLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3479 8656 3458 8655 3460 8677 3478 8677

$$

07
539 
WGUS74 KHUN 240326
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
926 PM CST TUE DEC 23 2014

ALC089-240530-
/O.CON.KHUN.FF.W.0050.000000T0000Z-141224T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON AL-
926 PM CST TUE DEC 23 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CST FOR
SOUTHWESTERN MADISON COUNTY...

AT 906 PM CST...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING NEAR 
THE INTERSECTION OF BALCH AND GILLESPIE ROADS IN MADISON. ALMOST TWO 
INCHES OF RAIN HAVE ALREADY FALLEN ACROSS SOUTHWESTERN MADISON 
COUNTY WITH AN ADDITIONAL 0.5 TO 1.0 INCHES OF RAINFALL EXPECTED 
THROUGH 1130 PM CST. 

FLASH FLOODING IS ALSO LIKELY NEAR INDIAN CREEK IN MADISON. AT 9 PM 
CST...THE CURRENT STAGE AT INDIAN CREEK WAS 7 FT. WITH THE 
ADDITIONAL 0.5 TO 1.0 INCHES OF RAINFALL...INDIAN CREEK IS EXPECTED 
TO REACH CLOSE TO FLOOD STAGE OF 7.5 FT BY 1130 PM CST.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTSVILLE...MADISON...REDSTONE ARSENAL...TRIANA...ALABAMA A AND M
UNIVERSITY...MARSHALL SPACE FLIGHT CENTER...UNIVERSITY OF ALABAMA IN 
HUNTSVILLE...HUNTSVILLE INTERNATIONAL AIRPORT...INDIAN CREEK 
GREENWAY...AND FARLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3479 8656 3458 8655 3460 8677 3478 8677

$$

SL.77
305 
WGUS74 KHUN 240515
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1115 PM CST TUE DEC 23 2014

ALC089-240518-
/O.CAN.KHUN.FF.W.0050.000000T0000Z-141224T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON AL-
1115 PM CST TUE DEC 23 2014

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MADISON COUNTY IS
CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. THE FLASH FLOODING AT BALCH AND 
GILLESPIE INTERSECTION HAS RECEDED AND THE BARRICADES WERE REMOVED. 
PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3479 8656 3458 8655 3460 8677 3478 8677

$$

07

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 5:21 PM CST, 26 minutes earlier.

Area forecast discussion, Dec 23, 5:21 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
521 PM CST TUE DEC 23 2014

.UPDATE...
FOR 00Z TAFS

&&

.DISCUSSION...
/ISSUED 344 PM CST TUE DEC 23 2014/
SURFACE LOW PRESSURE SYSTEM WAS LOCATED NEAR THE MS/LA COAST WITH
ASSOCIATED COLD FRONT THAT IS STALLED OUT FROM LAKE CHARLES LA TO
TUPELO MS LINE. THE HIGH AMPLITUDE UPPER LEVEL TROUGH TO OUR WEST
WILL CONTINUE TO STRENGTHEN AND DEEPEN THIS EVENING WHICH WILL KEEP
THE FRONT ALMOST STATIONARY. THE STRONG UPPER LEVEL SYSTEM HAS
PROVIDED AMPLE SHEAR WHICH HAS MADE UP FOR THE LIMITED INSTABILITY
ACROSS NORTHERN ALABAMA AND A FEW THUNDERSTORMS TODAY WERE ABLE TO
PRODUCE SOME NICKEL SIZE HAIL AND SOME DAMAGING WINDS IN GA.

THE SURFACE LOW IS FORECAST TO LIFT TO THE NORTH/NORTHEAST OVERNIGHT
AND KEEP SHOWERS AND THUNDERSTORMS GOING TONIGHT. A FEW STRONGER
STORMS WILL BE POSSIBLE ALONG/JUST AHEAD OF THE FRONT WITH WIND
GUSTS NEAR 30 MPH AND SOME SMALL HAIL POSSIBLE. THE OTHER CONCERN
WILL BE STORM TOTAL QPF AMOUNTS. THE ROUND OF RAIN EARLIER TODAY
PRODUCED AROUND A HALF TO ONE INCH OF RAIN AND ANOTHER INCH TO INCH
AND A HALF IS POSSIBLE OVERNIGHT. THESE RAINFALL AMOUNTS WILL CAUSE
SOME STREAMS TO REACH THEIR BANKFULL AND CAUSE SOME PONDING OF WATER
IN LOW LYING AREAS.

THE FRONT MOVES EAST OF THE AREA WEDNESDAY MORNING...BRINGING AN END
TO A MAJORITY OF THE SHOWER ACTIVITY. SOME WRAP AROUND LIGHT SHOWERS
WILL BE POSSIBLE THROUGH WEDNESDAY AFTERNOON/EVENING. DURING THIS
TIME TEMPERATURES REMAIN ABOVE FREEZING AND ANY PRECIP WILL BE
LIQUID.

WEAK RIDGING ARRIVES IN TIME FOR CHRISTMAS AND WILL BRING PARTLY
SUNNY SKIES AND TEMPERATURES IN THE MID 50S. RIDGE AND SURFACE HIGH
SHIFT EAST OF THE AREA FRIDAY AND SEND GULF MOISTURE BACK INTO THE
AREA FRIDAY/SATURDAY. MODELS DISAGREE IN THE HANDLING OF THE SYSTEM
PROGGED TO ARRIVE SATURDAY AND ENDED UP GOING WITH A BIT OF BLEND
BETWEEN THE GFS/ECMWF/GEM. THIS WOULD BRING SHOWERS BACK TO THE AREA
BY SATURDAY AFTERNOON AND MAY CONTINUE THROUGH MONDAY. SIGNIFICANT
DIFFERENCES EXIST IN THE MODELS BEYOND MONDAY AND HAVE MADE MINIMAL
CHANGES IN THE FAR EXTENDED PERIOD.

STUMPF

&&

.AVIATION...
FOR 00Z TAFS...
A SFC LOW OVER SERN LA HAD A CDFNT EXTENDING NORTHWARD THRU CENTRAL
MS AND INTO WRN TN. AS THE SFC LOW MOVES NE IT WILL KEEP THE CDFNT
FROM MOVING TO FAR TO THE EAST TONIGHT. THIS WILL ALSO ALLOW FOR A
CONTINUATION OF SHRA AND A FEW TSRA ACROSS THE TN VALLEY OVERNIGHT.
HOWEVER ARND 12Z AS THE SFC LOW MOVES INTO THE OHIO VALLEY...THE
SHRA ACTIVITY WILL BEGIN TO TAPER OFF. BY 19Z THE CDFNT SHOULD BE
OUT OF THE CWA ALONG WITH THE PCPN. MVFR AND IFR CONDITIONS WILL
CONTINUE THRU ARND 16Z. AFTER 16Z...EXPECT MOSTLY MVFR CONDITIONS AT
BOTH KMSL AND KHSV.

07

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 23, 3:08 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
308 PM CST TUE DEC 23 2014

ALZ001>010-016-TNZ076-096-097-241115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
308 PM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

PERIODS OF SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT.
HEAVY RAIN AND GUSTY WINDS WILL BE THE PRIMARY THREATS. A FEW
STRONGER STORMS COULD PRODUCE BRIEF WIND GUSTS CAPABLE OF DAMAGE
MAINLY TO TREES AND POWERLINES. PERISTENT HEAVY RAINFALL COULD ALSO
LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...URBAN AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A SLIGHT CHANCE OF LINGERING THUNDERSTORM ACTIVITY FOR
LOCATIONS EAST OF INTERSTATE 65 AFTER SUNRISE WEDNESDAY...BEFORE
THE COLD FRONT CLEARS THIS REGION. STRONG WESTERLY WINDS WILL DEVELOP
IN THE WAKE OF THE FRONT...WITH SUSTAINED SPEEDS AROUND 20 MPH AND
GUSTS UP TO 30 MPH POSSIBLE THROUGH WEDNESDAY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS OF
FLOODING...STRONG WINDS...OR DAMAGE WILL BE GREATLY APPRECIATED.

DJN

In the hours before

Local storm report, Dec 23, 1:51 PM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
151 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             4 S RAINSVILLE          34.44N 85.84W
12/23/2014  E1.00 INCH       DEKALB             AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN PLEASANT HILL

&&

BCC
Local storm report, Dec 23, 1:56 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
156 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             5 S MOULTON             34.41N 87.30W
12/23/2014  E0.50 INCH       LAWRENCE           AL   BROADCAST MEDIA

            DIME SIZE HAIL IN THE LINDSAY HILL COMMUNITY IN BANKHEAD
            FOREST...ALONG COUNTY ROAD 89 JUST EAST OF AL HWY 33.

0116 PM     HAIL             2 ESE MADISON           34.69N 86.72W
12/23/2014  E0.25 INCH       MADISON            AL   TRAINED SPOTTER

            PEA SIZE HAIL AT THE PUBLIX SHOPPING CENTER AT THE CORNER
            OF MADISON BLVD AND SHELTON RD IN MADISON.

0147 PM     HAIL             4 S RAINSVILLE          34.44N 85.84W
12/23/2014  E1.00 INCH       DEKALB             AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN PLEASANT HILL

&&

BCC
Special weather statement, Dec 23, 2:00 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
200 PM CST TUE DEC 23 2014

ALZ006-TNZ076-096-097-232045-
MADISON AL-MOORE TN-FRANKLIN TN-LINCOLN TN-
200 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
SOUTHEASTERN MOORE...WESTERN FRANKLIN AND SOUTHEASTERN LINCOLN
COUNTIES UNTIL 245 PM CST...

AT 159 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
NEW MARKET...MOVING NORTHEAST AT 50 MPH. ADDITIONAL STORMS EMBEDDDED
WITHIN A LINE WILL MOVE EAST ACROSS LINCOLN...MOORE AND FRANKLIN
COUNTIES IN SOUTHERN MIDDLE TENNESSEE.

PEA TO PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...DECHERD...ESTILL SPRINGS...HUNTLAND...TIMS FORD LAKE...
NEW MARKET...MAXWELL...PLEVNA...FLINTVILLE AND ELORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3536 8626 3534 8624 3535 8622 3533 8620
      3536 8616 3536 8611 3529 8596 3499 8620
      3499 8631 3498 8631 3494 8626 3494 8628
      3493 8632 3491 8631 3487 8635 3490 8652
      3539 8626 3539 8625
TIME...MOT...LOC 1959Z 209DEG 45KT 3497 8645

DJN.83
Special weather statement, Dec 23, 2:21 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CST TUE DEC 23 2014

ALZ009-TNZ097-232045-
JACKSON AL-FRANKLIN TN-
221 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND EASTERN FRANKLIN
COUNTIES UNTIL 245 PM CST...

AT 220 PM CST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF HUNTLAND TO
NEAR SKYLINE TO NEAR WOODVILLE...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL ALSO OCCUR WHICH WILL RESULT IN PONDING OF
WATER ON ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...STEVENSON...COWAN...MONTEAGLE...HOLLYWOOD...SKYLINE...
WOODVILLE...SEWANEE...ANDERSON AND PLEASANT GROVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL MAY LEAD TO MINOR FLOODING ON ROADS AND IN
LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3529 8592 3519 8586 3499 8586 3499 8574
      3483 8576 3457 8604 3458 8615 3460 8616
      3461 8633 3471 8631 3500 8620 3531 8595
TIME...MOT...LOC 2020Z 255DEG 32KT 3507 8613 3480 8617 3458 8631

DJN.83
Special weather statement, Dec 23, 4:53 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 PM CST TUE DEC 23 2014

ALZ008-232330-
MARSHALL AL-
453 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 530 PM
CST...

AT 452 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MCLARTY...OR 7 MILES SOUTHWEST OF GUNTERSVILLE...MOVING NORTHEAST AT
60 MPH.

PENNY SIZE HAIL...GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...GUNTERSVILLE...GRANT...DOUGLAS...UNION GROVE...
HEBRON...LAKE GUNTERSVILLE ST PARK...HUSTLEVILLE...HIGH POINT AND
HYATT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3421 8641 3429 8646 3429 8648 3450 8641
      3450 8639 3452 8639 3452 8635 3451 8634
      3455 8631 3446 8607 3440 8612 3434 8611
      3415 8631
TIME...MOT...LOC 2252Z 213DEG 51KT 3426 8636

SL.77
Special weather statement, Dec 23, 4:58 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
458 PM CST TUE DEC 23 2014

ALZ007-016-232330-
CULLMAN AL-MORGAN AL-
458 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN AND SOUTHERN
MORGAN COUNTIES UNTIL 530 PM CST...

AT 457 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CULLMAN...MOVING NORTHEAST AT 75 MPH.

PEA SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CULLMAN...GOOD HOPE...FALKVILLE...DODGE CITY...BALDWIN...VINEMONT...
WEST POINT...EVA...FAIRVIEW AND JONES CHAPEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3406 8711 3437 8710 3436 8658 3433 8658
      3398 8688
TIME...MOT...LOC 2257Z 208DEG 63KT 3416 8694

SL.77

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 11:25 AM CSTSpecial Weather StatementHUNDeKalb35 min
Dec 23, 12:53 PM CSTSpecial Weather StatementHUNMorgan22 min
Dec 23, 1:16 PM CSTSpecial Weather StatementHUNMadison29 min
Dec 23, 1:34 PM CSTSpecial Weather StatementHUNDeKalb26 min
Dec 23, 1:39 PM CSTSevere Thunderstorm WarningHUNDeKalb36 min
Dec 23, 2:21 PM CSTSpecial Weather StatementHUNJackson24 min
Dec 23, 4:53 PM CSTSpecial Weather StatementHUNMarshall37 min
Dec 23, 4:58 PM CSTSpecial Weather StatementHUNCullman32 min

Nearby

Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.